I have had liver disease bordering endstage for 17 years and so far I haven't gone over the edge yet but can tell you that liver disease is generally slow in progressing and the liver has a remarkable ability to heal itself. Some of the antibodies kind of "glow" and so there can be crossovers, I don't know if this is happening in your case but it happened with my P-ANCA and ANA, we could not confirm the PANCA because my ANA was glownig so bright. Abdominal pain and gas are more often symptoms of indigestion and irritable bowel or even colitis versus liver disease. If you had advanced liver disease that needed immediate care, your regular bloodwork would be way out of whack, likely you would be very ill and very possibly quite yellow, especially in the eyes and under the tongue. While they may want to do an ultrasound of the liver or other tests eventually, unless you have blood coming out of your mouth or other end, or have dropped alot of weight or have other signs of liver failure or complications from it, they really dont do anything. Since there is no cure for my condition and my liver is so damaged, they tell me I'm slowly dying from it, they can't say how long I will live without a transplant, I may live a long time, but it might be increasingly unpleasant.
From what I have read, PBC and other autoimmune liver diseases are treated in the same way as lupus, with prednisone or other immunosuppressant drugs. The good thing is that it is treated until it goes into remission and your liver may heal. I have heard you can go into really long remissions. I wouldn't worry about the weak positive until your doc talks to you about it. It may be an inconclusive result.
I take prilosec every evening to prevent erosion from gastric reflux and it helps with the gas and bloating, Also, I may take mylanta or an antacid if I don't have prilosec or need immediate relief. The excessive gas from liver disease is quite different from normal gas and pretty much constant throughout the day. Also, itching occurs with the intense yellowing of the skin from excess bilirubin.
If you really want to take some control and ease some worrying, you may want to eliminate unnecessary supplements, herbal teas and really strong vitamins you may have self-prescribed, don't quit anything the docs give you, but otc meds that you don't really have to have until you talk to your doc. There are "liver friendly diets" a hepatologist can talk to you about. If they do tell you you have PBC I would make sure I get a referral to a real hepatologist with experience with the condition, not just a good gi doc, though you might need one of them too for the abdominal pain and gas. I see two different docs one for each.
Try not to worry. I think th other tests results like the SSA and SSB and ds-dna and ANA are probably the culprits, even with the itching. You also might be having an alergic reaction to a medication.
Do you have your bilirubin creatinine INR/PT ALT ALK SGOT GGOT AST results?
I would avoid eating right before bed because one of the problems people with cirrhosis have is that they get portal hypertension, which causes the blood vessels in the throat to swell. Then you may get or already have gastric reflux and the stomach acid can erode the lining of the esophagus and the blood vessels burst, causing the bleeding in excess out of the mouth or anus and it is life threatening. This happens with very very advanced liver disease, but if you do have any type of liver disease, preventing GERD and controlling bloodpressure is key. Eating smaller more frequent meals with no trigger foods like spicy stuff there are lists on the internet and sleepingwith your head and neck propped up and not eating right before bed can help. Theres lots of stuff on GERD on the internet.
I'm sure if your bilirubin or other liver tests were way out of whack, the doc would have got you in to a hepatologist right away. Just don't worry. I have found that the lupus like condition I have causes me much more trouble than my liver, which is pretty much an inconvenience right now.
Email me if you are really scared. Hopefully I gave you enough to think about and to do on the gi side. It helps everyone to be on a liver friendly diet, we need the liver to help with the lupus meds. So reading up on stuff like that will help. Maybe you can make some small changes to benefit your overall health.
Let me know what they say. And try not to worry about the liver.
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids